TheLupusSite.com banner

1 - 7 of 7 Posts

·
Registered
Joined
·
11 Posts
Discussion Starter #1
Has anyone noticed that they suffer badly with mood swings around the time of the month?
I am really starting to dread it! Are there any treatments for it?
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
glittergirl,
There is but for many it is not an opposition. I had all those part taken out when I was 22 yrs. old thank god. Would I do it again oh yeah. I had 2 children already so that was not a problem for me. I know some of you are still trying to have children and I wish you the best. I am one of them that feel once you are done having children there should be no reason to continue the pain that it causes every month. Well that is my two cents today I know it don't help but thought I would share my feelings about it anyway.
 

·
Registered
Joined
·
314 Posts
Hi, Here in the states we call mood swings PMS(Post menstral syndrome). I had terrible mood swings, then Gynecologist found growth on one ovary, said it caused my hormones to go whacky. Had Hysterectomy at 32, and like Tammy, no regrets. There are meds. to help you get thru the mood swings. My advice is talk to your Gyn. about your situation. Take care, Rosie
 

·
Registered
Joined
·
4,444 Posts
Some women will find being on hormonal birth control helps with the mood swings, and if they are really bad some women will go on antidepressants such as Prozac or Zoloft. Some antidepressants have been approved to treat the most severe form of those monthly mood swings - PMDD (Pre Menstrual Dysmorphic Disorder).

Other more simple things you could try include dietary changes like increasing calcium and magnesium intake. If it's really bothering you though, I'd be talking to the doctor about it!
 

·
Registered
Joined
·
7,800 Posts
Hello there,

I used to go through a terrible time (mainly pain) just before and during periods and had basically been told by many GPs that that's life and that it would "get better once you have had children" - Needless to say, not very helpful and also, as it turned out, wrong!

I found out many years later that there are some things that can be done. You need to talk to your gyne about it to see if changing the type of pill you're on or another option could help. There are options but we often don't hear about them.

Hope you find a solution, it is dreadful to dread a whole week out of a month :(

Katharine
 

·
Pollianna
Joined
·
485 Posts
Me too, total emotional breakdown every month, weird thoughts, sometimes suicidal ideation. I think I am going to go crazy and completely crack up then it all goes away :worried: Madness. I haven't a clue what to do about it but wanted you to know there's a lot of us out there.
 

·
Administrator
Joined
·
10,165 Posts
Hi Pollianna,

You should let your doctor know how bad this has gotten for you. There might be something to help lessen the symptoms.

I found if I increased my exercise around that time the symptoms weren't as hard to handle.

Take care,
Lazylegs
 
1 - 7 of 7 Posts
Top